Hail, Stanton
- When
- July 1, 9:51 PM CST
- Where
- Stanton County, 7 mi SSW of Manter
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.417, -101.933
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 1, 1:09 PM CST, 8 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 209 PM CDT FRI JUL 1 2005 .DISCUSSION... DAYS 1-2... MODELS IN AGREEMENT IN HAVING A FAIRLY ACTIVE PATTERN ACROSS AREA THROUGH THE SHORT TERM ALTHOUGH THEY DIFFER SOME ON DETAILS...MAINLY WHERE MCS DEVELOPMENT WILL OCCUR TONIGHT. BOTH ETA AND GFS HAVE BEEN CONSISTENT IN WHERE THEY DEVELOP THESE SYSTEMS. THE ETA HAS ONE DEVELOPING OVER SE CO/SW KS AND HEADING SSE WITH ANOTHER DEVELOPING IN CENTRAL NE AND HEADING SSE AS WELL. GFS DEVELOPS THREE SYSTEMS...ONE IN TX PANHANDLE AND ANOTHER IN S CTRL KS AND HEAD SSE ALONG WITH ONE IN THE SAME GENERAL VICINITY AS THE ETA IN NE. FOR NOW DO NOT CARE FOR THE TWO SYSTEMS THE GFS DEVELOPS AND WITH WINDS ALREADY BACK AROUND TO THE S TO SE ACROSS MOST OF SE CO/SW KS WILL EXPECT SOMETHING TO DEVELOP OVER SE CO AGAIN AND MOVE THROUGH WESTERN THIRD OF CWA LATE THIS EVENING. WILL ALSO GO ALONG WITH ANOTHER SYSTEM MOVING OUT OF NE AND HEADING THROUGH EASTERN CWA. THEREFORE WILL GO WITH CHANCE POPS ACROSS THE CWA WITH THE EASTERN AREAS MAINLY AFTER MIDNIGHT. LOWS LOOKS LIKE THEY WILL BE SIMILAR TO LAST NIGHT. WARMER AIR STARTS TO RETURN TOMORROW AS WESTERLY FLOW CONTINUES COMING OFF THE ROCKIES. HIGHS EXPECTED TO BE IN THE LOWER TO MID 90S...IT COULD BE CLOSER TO 90 IN AREAS THAT RECEIVE DECENT AMOUNTS OF RAIN OVERNIGHT. ANOTHER DISTURBANCE WILL BE MOVING OUT OF WY DURING THE AFTERNOON AND EARLY EVENING. THERE WILL ALSO BE A LEE TROUGH AND DRYLINE NEAR THE CO/KS BORDER SO THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THOUGH BEST CHANCE LOOKS ACROSS NORTHERN COUNTIES AND LEAST CHANCE ACROSS THE SOUTH. ANOTHER COUPLE OF DISTURBANCES FORECAST TO MOVE ACROSS THE ROCKIES ON SUNDAY AND BRING A FRONTAL BOUNDARY INTO FAR WESTERN CWA. THINK IT WILL BE TOUGH TO GET SURFACE BASED STORMS IN CWA WITH +16C TEMPS AT 700MB AND TEMPERATURES LIKELY STRUGGLING TO REACH 100 GIVEN DEW POINTS IN THE 62F-68F RANGE. THE ELEVATED MIXED LAYER HOWEVER IS STILL YIELDING DECENT CAPE VALUES ACROSS AREA AND COULD SEE SOME STORM DEVELOPMENT...ESPECIALLY ALONG THE BOUNDARY WITH STORMS HEADING EAST. SO HAVE INCLUDED 20 POPS ACROSS THE CWA AGAIN LATE IN THE AFTERNOON SUNDAY. DAYS 3-7... THE SYNOPTIC SCALE PATTERN THROUGH THE FIRST HALF OF THIS FORECAST PERIOD WILL BE QUITE FAVORABLE FOR NOCTURNAL MCS ACTIVITY ACROSS THE CENTRAL PLAINS, INCLUDING THE HIGH PLAINS. A WEST TO NORTHWEST FLOW REGIME WILL CONTINUE WITH A FLAT RIDGE DISPLACED WELL TO THE SOUTH IN THE FAR SOUTHERN PLAINS. ABUNDANT MOISTURE WILL BE PRESENT IMMEDIATELY NORTH OF THE STALLING OUT PACIFIC FRONT LATE THIS WEEKEND. WITH A SURFACE LOW IN THE TX-OK PANHANDLE REGION...SLOWLY SHIFTING SOUTH INTO WEST TEXAS BY EARLY NEXT WEEK...MOIST UPSLOPE COMPONENT TO THE LOW LEVEL FLOW WILL DOMINATE ACROSS WESTERN KANSAS. THERE WILL BE CHANCES OF STORMS ALMOST EVERY NIGHT SUNDAY NIGHT THROUGH WEDNESDAY NIGHT WITH 25-45 POPS EACH NIGHT. AT THIS TIME, HOWEVER, IT IS DIFFICULT TO ASSESS WHICH NIGHT WILL BE MOST FAVORABLE FOR WIDESPREAD THUNDERSTORM ACTIVITY. HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S WILL BE COMMON THROUGH THE FIRST HALF OF THE PERIOD. UPPER RIDGING WILL INCREASE OVER THE ROCKIES BY END-WEEK, WHICH WOULD SIGNIFICANTLY REDUCE CHANCES OF PCPN. ALL IN ALL, NO MAJOR CHANGES WERE MADE TO THE FORECAST GRIDS. DAYS 8-10... THE OUTLOOK FOR FRIDAY JULY 8TH THROUGH SUNDAY JULY 10TH CALLS FOR NEAR NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 93 70 98 / 40 0 20 0 GCK 64 94 68 99 / 40 0 20 0 EHA 62 95 67 99 / 50 0 20 0 LBL 63 95 69 99 / 50 0 10 0 HYS 65 95 69 98 / 50 0 20 0 P28 67 94 72 99 / 50 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 28/UMSCHEID
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI JUL 1 2005 KSZ030-031-043>046-061>066-074>081-084>090-021000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) FRI JUL 1 2005 .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE KANSAS-OKLAHOMA BORDER WILL MOVE SOUTHEASTWARD THROUGH THE EARLY MORNING HOURS. LIGHTNING AND SMALL HAIL WILL BE THE PRIMARY OUTPUT. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER THIS AFTERNOON AND INTO TONIGHT. THE BEST CHANCES FOR STORMS TO FIRE WILL BE IN THE HIGH TERRAIN OF FAR WESTERN KANSAS AND EASTERN COLORADO, WITH THE THUNDERSTORMS MOVING EASTWARD DURING THE OVERNIGHT HOURS. STRONG, DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT, AS WELL AS MONDAY NIGHT AND TUESDAY NIGHT. EXACT TIMING AND NATURE OF THE STORMS ARE UNCERTAIN AT THIS POINT, BUT SOME HIGH WINDS AND HAIL ARE NOT OUT OF THE QUESTION. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. RITTERLING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 839 PM CDT SUN JUL 1 2005 KSZ043-044-061>063-074-075-084-262100- FINNEY-GRANT-HAMILTON-KEARNY-LANE-MORTON-SCOTT-STANTON- 839 PM CDT (739 PM MDT) SUN JUL 1 2005 ...SEVERE THUNDERSTORM WATCH #576 IS IN EFFECT UNTIL 2 AM CDT (1 AM MDT) FOR THE FOLLOWING KANSAS COUNTIES... HAMILTON...KEARNY...STANTON...GRANT...HASKELL...MORTON...STEVENS...SE WARD. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. LACY
The Dodge City radar (KDDC), 177 km away, was scanning. The volume nearest the first event began at 03:51 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
2.5 inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466654, 5466655, 5466656, 5466657.